Q. I am frequently stumbling over words. Could this be due to my stress or something more serious?

Answered by
Dr. Gayatri Saraf
and medically reviewed by iCliniq medical review team.
Published on Sep 13, 2017 and last reviewed on: Jul 13, 2019

Hello doctor,

In general, I am in good health and a functional, if not happy, person. Recently, I have undergone emotional stress and strain which has brought on symptoms similar to ones I have had under similar circumstances in the past. This time, however, it is a lot worse. In the past, I have tended to hallucinate, owing to lack of sleep and food. Usually, this would be something like moving patterns or other visuals, and nothing too scary. However, then, as now, I become convinced of things, usually, the identities of people, walking, driving in a car next to me, and for a while, I totally believe that it is this person. Only after a short while will I snap out of it a bit.

The worse my emotional and mental state, the more severe and frequent, events like this happen. Recently, I have been pushed into a suicidal mood, something that genuinely is outside of my personality. I give a class at an institution and often times I find myself stumbling over words. It is nothing new, and people tend to do these types of things. However, it is happening more frequently, and twice now, I have heard myself losing the plot of my sentence but was unable to stop. I need to know if these are just the signs of severe emotional stress or maybe something darker. Any help is appreciated.

Dr. Gayatri Saraf

Psychiatry
#

Hello,

Welcome to icliniq.com.

  • I appreciate you making an effort to write in and seek help. It is not easy to go through something like this, especially when you know that it is not true. You seem to have had brief psychotic symptoms which can sometimes be brought on by severe stress.
  • Based on the symptoms you give, we can consider a few possibilities. Losing the train of thought and fleeting hallucinatory experiences could be due to an acute stress reaction or brief psychotic disorder, both of which last for a short time. In a very rare situation, it could mean that these symptoms are prodrome or precursors of a severe psychotic illness. However, this is rare but just to keep the possibility in mind.
  • I would suggest that you take medications to tide over this crisis so that this does not go on to become worse. In any case, this is treatable, and you are aware and seeking help. So, if I were you, I would not worry too much and just take the treatment.

For more information consult a psychiatrist online --> https://icliniq.com./ask-a-doctor-online/psychiatrist

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


I am hearing sound and voices. Is it auditory hallucinations?

Query: Hello doctor,I am 23 years old. I have been hearing sound and voices for a couple of weeks. I think I am having auditory hallucinations. Experienced this before when I committed suicide eight years back. Then it stopped until now I am hearing them again. No medication.  Read Full »

I do not want to get married and often get suicidal thoughts. Why?

Query: Hello doctor, I do not know what disease I am suffering from but it is killing me deep down. I do not want to get married, my parents are forcing me. Please help. It is going on from past 3 to 4 months. At times, I feel like going away from the house or to kill myself but then I see towards my fami...  Read Full »

Can skipping Lexapro tablets cause suicidal thoughts?

Query: Hello doctor, I have taken antidepressants, in particular, Lexapro 20/10 mg for about five years for Generalized Anxiety Disorder. Unfortunately, I had stopped taking the anti-depressants cold turkey for about a month and a half due to negligence on my part. During the month and a half, I only expe...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.